lisinopril and insomnia

Help Support ValveReplacement.org:

agentandya

New member
Joined
May 16, 2019
Messages
1
Hello folks - i just started a low does of lisinopril last week and i'm having terrible insomnia. i see it listed online as a possible side effect and was wondering what people's experiences were with countering that with something like melatonin or just changing to a different form of blood pressure medication.

thanks,

Andy
 

tom in MO

Well-known member
Joined
Jan 17, 2012
Messages
1,127
Location
MO USA
I never had that problem and I've been on it for many years. Linsinopril can give you a cough, which I may or may not have. I have allergies and was a smoker, so a routine cough is...routine. The NIH does not list insomnia as a side effect:
Lisinopril may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
  • cough
  • dizziness
  • headache
  • excessive tiredness
  • nausea
  • diarrhea
  • weakness
  • sneezing
  • runny nose
  • decrease in sexual ability
  • rash
Some side effects can be serious. If you experience any of these symptoms, call your doctor immediately:
  • swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
  • hoarseness
  • difficulty breathing or swallowing
  • fever, sore throat, chills, and other signs of infection
  • yellowing of the skin or eyes
  • lightheadedness
  • fainting
  • chest pain
 

LondonAndy

VR.org Supporter
Joined
Aug 1, 2015
Messages
341
Location
London, UK
I've not had the misfortune to suffer with insomnia much, and am on 5mg Lisinopril which I take in the mornings. What time of day do you take yours, @agentandya ?

I do have trouble sleeping due to work stress at times, as I have a pretty intense job with lots of legal deadlines. My answer is to not lie in bed worrying about it, but to get up and go and do something to distract myself. Something 'brain neutral', like emptying the dishwasher, or my favourite is to watch a few short YouTube videos of bloopers or "fail" type clips. Yes, I know it is sad to laugh at other peoples' misfortune, but I have few other vices ...

A recent favourite has been this one
 

Eva

Miracle Believer
Joined
Aug 8, 2008
Messages
4,111
Location
Redondo Beach, CA
Hi Andy and welcome aboard!

I don’t take lisinopril. But in general, give it some more time. If it still is disrupting your sleep, talk to your doctor. He or she may be able to switch you to a different kind or reduce your dosage, etc.

Good luck.
 
Top